Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at May 21, 2013, 6:14 AM MDT for 8 counties in Nebraska. It took effect at May 21, 2013, 8:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2013, 6:14 AM MDT (12:14 UTC)
- In effect from
- May 21, 2013, 8:00 AM MDT
- Expired
- May 21, 2013, 6:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 0.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099 WWUS75 KCYS 211214 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 614 AM MDT TUE MAY 21 2013 ...GUSTY NORTHWEST WINDS ARE EXPECTED AGAIN TODAY... .THE NEBRASKA PANHANDLE WILL CONTINUE TO BE SANDWICHED BETWEEN LOW PRESSURE IN THE NORTHERN PLAINS AND HIGH PRESSURE IN THE NORTHERN ROCKIES TODAY. AS A RESULT...WIND SPEEDS WILL RAPIDLY INCREASE TO SPEEDS OF 30 TO 35 MPH ACROSS MUCH OF THE PANHANDLE BY MID MORNING. NEZ002-003-019>021-054-055-095-096-212100- /O.NEW.KCYS.WI.Y.0007.130521T1400Z-130521T2100Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 614 AM MDT TUE MAY 21 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * TIMING...NORTHWEST WINDS WILL INCREASE RAPIDLY BY MID MORNING AND REMAIN GUSTY THROUGH MIDDAY. THE WIND SPEEDS SHOULD BEGIN TO SUBSIDE LATE THIS AFTERNOON. * WINDS...NORTHWEST SUSTAINED AT 30 TO 35 MPH WITH GUSTS OF 45 MPH WILL BE POSSIBLE. SOME OF THE RIDGETOPS COULD EXPERIENCE WIND GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ESPECIALLY ALONG ROADWAYS THAT MAY BE ORIENTED IN A WEST TO EAST DIRECTION SUCH AS INTERSTATE 80. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES OF ROAD AFFECTED BY STRONG AND GUSTY CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COX
2 follow-up statements
429 WWUS75 KCYS 212018 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 218 PM MDT TUE MAY 21 2013 ...GUSTY NORTHWEST WINDS TO DECREASE THIS EVENING... .LOW PRESSURE IN THE NORTHERN PLAINS AND HIGH PRESSURE IN THE NORTHERN ROCKIES WILL CONTINUE TO PRODUCE GUSTY WINDS THIS AFTERNOON BUT WINDS WILL QUICKLY DECREASE THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH WILL SLOWLY SUBSIDE THE REST OF THIS AFTERNOON AND THEN DECREASE QUICKLY THIS EVENING. NEZ002-212130- /O.CAN.KCYS.WI.Y.0007.000000T0000Z-130521T2100Z/ DAWES- INCLUDING THE CITY OF...CHADRON 218 PM MDT TUE MAY 21 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. STRONG GUSTY WINDS HAVE ENDED ACROSS DAWES COUNTY THIS AFTERNOON. $$ NEZ003-019>021-054-055-095-096-220000- /O.EXT.KCYS.WI.Y.0007.000000T0000Z-130522T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON... AGATE 218 PM MDT TUE MAY 21 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...NORTHWEST WINDS WILL SLOWLY SUBSIDE THE REST OF THIS AFTERNOON AND THEN DECREASE QUICKLY THIS EVENING. * WINDS...NORTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES ESPECIALLY ALONG ROADWAYS THAT MAY BE ORIENTED IN A WEST TO EAST DIRECTION SUCH AS INTERSTATE 80. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES OF ROAD AFFECTED BY STRONG AND GUSTY CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LIEBL
429 WWUS75 KCYS 220011 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 611 PM MDT TUE MAY 21 2013 NEZ003-019>021-054-055-095-096-220115- /O.EXP.KCYS.WI.Y.0007.000000T0000Z-130522T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON... AGATE 611 PM MDT TUE MAY 21 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS HAVE DIMINISHED BELOW 35 MPH THIS EVENING...AN WILL CONTINUE TO DIMINISH IN INTENSITY THROUGH TONIGHT. THEREFORE...WILL ALLOW THE WIND ADVISORY TO EXPIRE ON TIME. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at May 21, 5:57 AM MDT, 17 minutes earlier.
Area forecast discussion, May 21, 5:57 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 557 AM MDT TUE MAY 21 2013 .UPDATE... ISSUED AT 552 AM MDT TUE MAY 21 2013 WE ARE GOING TO ISSUE A QUICK UPDATE TO ISSUE A WIND ADVISORY FOR THE ENTIRE NEBRASKA PANHANDLE THROUGH 21Z. LATEST IR LOOP WAS SHOWING THE CLOUDS BEGINNING TO CLEAR OUT WHICH SHOULD ALLOW FOR GOOD MIXING TO TAKE PLACE THIS MORNING. PROFILERS ARE ALSO SHOWING SPEEDS OF 40 TO 50KTS 1 TO 2KM OFF THE SURFACE. COX && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 352 AM MDT TUE MAY 21 2013 THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST PACKAGE WILL BE THE WIND ADVISORY POTENTIAL IN THE PANHANDLE THIS MORNING. TODAY: LATEST WATER VAPOR LOOP WAS SHOWING ANOTHER SHORTWAVE ROTATING THROUGH WESTERN SOUTH DAKOTA IN ASSOCIATION WITH THE CLOSED UPPER LEVEL LOW. AHEAD OF THIS SHORTWAVE...RADAR IMAGERY WAS SHOWING THE SHOWERS CONTINUING TO MOVE THROUGH WESTERN SOUTH DAKOTA WITH LIGHT RAIN ALSO BEING REPORTED IN THE NORTHERN PANHANDLE. SCATTERED TO NUMEROUS SHOWERS SHOULD PERSIST ACROSS THIS REGION THROUGH MID MORNING...BEFORE GRADUALLY SHIFTING EAST DURING THE AFTERNOON. LATEST VWP FROM UDX IS SHOWING 50KTS JUST ABOVE THE SFC WITH THE VWP AT CYS SHOWING AROUND 40KTS. THESE WIND SPEEDS MAY BE ABLE TO MIX DOWN ESPECIALLY ACROSS THE SOUTHERN PANHANDLE THIS MORNING WHERE THE CLOUD COVERAGE MAY BE LESS. HOWEVER...THE RIDGE TOPS MAY EXPERIENCE SOME OF THESE HIGHER WIND SPEEDS REGARDLESS OF WHETHER THEY MIX OUT OR NOT. THE ONLY FLY IN THE OINTMENT IS WHETHER THE THE THICKER CLOUD COVER IN THE NORTHERN PANHANDLE WILL MOVE SOUTH THIS MORNING. IF THESE CLOUDS DO STAY IN THE NORTH...WE MAY END UP ISSUING A WIND ADVISORY FOR AT LEAST THE SOUTHERN PANHANDLE. HOWEVER...WE MAY END UP PULLING THE TRIGGER FURTHER NORTH AS WELL...WHERE THE HIGHER ELEVATIONS MAY EXPERIENCE STRONGER WINDS. FOR NOW...WE HAVE COLLABORATED WITH NORTH PLATTE AND RAPID CITY TO HOLD OFF ON AN ADVISORY AND WE WILL CONTINUE TO MONITOR THE CLOUD TRENDS. THE REMAINDER OF THE FORECAST AREA...SHOULD SEE PARTLY CLOUDY SKIES THIS AFTERNOON WITH WIND SPEEDS GRADUALLY WEAKENING DURING THE COURSE OF THE DAY AS THE UPPER LEVEL RIDGE BUILDS OVER THE AREA. MAY SEE A FEW MOUNTAIN SHOWERS...BUT THE BULK OF THE PRECIPITATION SHOULD END SHORTLY AFTER MIDDAY. TONIGHT: SURFACE HIGH PRESSURE IS PROGGED TO MOVE INTO THE AREA WHICH WILL ALLOW FOR CLEARING SKIES AND GOOD RADIATIONAL COOLING. CURRENT FORECASTED LOW TEMPERATURES LOOK TO BE IN GOOD SHAPE...BUT WE DID TWEAK TEMPERATURES DOWN IN THE MOUNTAINS A BIT SINCE THERE CURRENT READINGS ARE MOSTLY IN THE LOWER 30S. WEDNESDAY: THE MODELS ARE CONTINUING TO SHOW THE UPPER LEVEL RIDGE IN PLACE WHICH SHOULD CONTINUE TO KEEP MILD TEMPERATURES WITH DEWPOINTS ON THE LOW SIDE. HOWEVER...THERE WILL ALSO BE SOME GOOD UPPER LEVEL DIFFLUENCE WHICH MAY HELP INITIATE SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS DURING THE EARLY AFTERNOON. AT THIS TIME...IT APPEARS LIKE THE SHOWERS AND STORMS WILL BE SLOW MOVERS WITH FORWARD SPEEDS OF 10 TO 15KTS. DUE TO LIMITED INSTABILITY AROUND 500J/KG I WOULD NOT EXPECT MUCH IN THE WAY OF STRONG TO SEVERE STORMS. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 352 AM MDT TUE MAY 21 2013 SFC HIGH PRESSURE OVER THE PLAINS COMBINED WITH PRESSURE FALLS ACROSS THE NORTHERN INTERMOUNTAIN WEST WILL CAUSE SOUTHEAST WINDS TO TRANSPORT LLVL MOISTURE ALONG AND EAST OF THE LARAMIE RANGE ON WED NIGHT. SOUNDINGS AND LLVL RH PROGS SHOW STRATUS DEVELOPMENT DURING THE NIGHT AND THESE LOW CLOUDS MAY BE RATHER PERSISTENT ON THURS ESPECIALLY ALONG THE CHEYENNE RIDGE AND SOUTHERN LARAMIE RANGE. LOWERED MAX TEMPS ON THURS A FEW DEGREES WITH THE LLVL CLOUD COVER. WHILE THE GFS AND NAM BOTH SHOW WEAK INSTABILITY (LI VALUES TO -2C) ALONG AND JUST EAST OF THE LARAMIE RANGE ON THURS AFTN...THERE IS A CAPPING LAYER THAT SHOULD KEEP CONVECTION LIMITED. SE WINDS WILL BE QUITE GUSTY ON THURS AFTN THROUGH THE EARLY NIGHT. SHORTWAVE RESPONSIBLE FOR THE ENHANCED PRESSURE GRADIENT WILL MOVE NORTHWARD FROM WYOMING INTO MONTANA ON THURS NIGHT. GENERAL SOUTHWESTERLY FLOW ALOFT WILL PREVAIL ACROSS THE CWA FROM FRIDAY THROUGH THE WEEKEND AS A TROUGH REMAINS ANCHORED ALONG THE WEST COAST. THE GFS AND ECMWF...SIMILAR TO ONE NIGHT AGO...DIFFER ON THE AMOUNT OF LLVL MOISTURE OVER THE PLAINS ESPECIALLY OVER THE WEEKEND. THE DRIER GFS WOULD TEND TO KEEP THE BEST TSTM CHANCES OVER THE FAR EASTERN ZONES...WHEREAS THE ECMWF PUSHES 45-50F DEWPOINTS TO THE LARAMIE RANGE. TEND TO BELIEVE THAT WITH THE UPPER TROUGH THAT FAR WEST ALONG THE WEST COAST...THAT THE GFS IS TOO AGGRESSIVE WITH ITS LEE SIDE PRESSURE TROUGH AND IS PUSHING THE MOISTURE TOO FAR EAST. THUS...HAVE SLIGHT CHANCE POPS OVER MUCH OF THE PLAINS THROUGH THE WEEKEND. THE DEEP LAYER SHEAR WOULD BE SUFFICIENT (AROUND 35-40 KTS) FOR A FEW STRONG TO SEVERE STORMS...BUT IT REMAINS TO BE SEEN HOW MUCH LLVL MOISTURE AND INSTABILITY WILL BE PRESENT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 527 AM MDT TUE MAY 21 2013 THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE WIND SPEEDS IN THE NEBRASKA PANHANDLE TODAY. LATEST VAD WIND PROFILES WERE SHOWING WIND SPEEDS OF 40 TO 50KTS AT THE MERRIMAN NE AND RAPID CITY PROFILE SITES. LATEST IR LOOP WAS SHOWING THE CLOUDS BEGINNING TO CLEAR OUT IN THAT REGION WHICH SHOULD ALLOW FOR GOOD MIXING TO DEVELOP THIS MORNING WHICH SHOULD RESULT IN NORTHWEST WINDS SUSTAINED AT 25 TO 30KT WITH SOME GUSTS TO 40KTS POSSIBLE. THE CDR AND BFF TAF SITES MAY NOT BE QUITE THAT HIGH SINCE THEY ARE IN A VALLEY. HOWEVER...THE TAF SITES AIA AND SNY MAY SEE HIGHER GUSTS DUE TO ELEVATION DIFFERENCES. THE PINE RIDGE SHOULD ALSO EXPERIENCE HIGHER WIND GUSTS REGARDLESS OF THE MIXING. OTHERWISE...VFR CONDITIONS WILL BE MAIN THEME THIS AFTERNOON THROUGH TONIGHT. WE MAY SEE SOME SCATTERED LIGHT SHOWERS MOVE INTO THE NORTHERN PANHANDLE WHICH MAY CAUSE THEM TO DROP BRIEFLY INTO THE MVFR CATEGORY. && .FIRE WEATHER... ISSUED AT 352 AM MDT TUE MAY 21 2013 ANOTHER WINDY DAY IS ON TAP FOR THE NEBRASKA PANHANDLE. HOWEVER...EXTENSIVE CLOUD COVER ALONG WITH HIGH RELATIVE HUMIDITY VALUES OF 40 TO 60 PERCENT WILL TEND TO SUPPRESS FIRE ACTIVITY. THE REST OF THE WEEK...WE WILL SEE AN INCREASE IN LOW LEVEL MOISTURE. THIS COMBINED WITH GREEN-UP CONDITIONS WILL LIMIT THE FIRE RISK POTENTIAL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...REC SHORT TERM...REC LONG TERM...FINCH AVIATION...REC FIRE WEATHER...REC
Hazardous weather outlook, May 21, 4:09 AM MDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 409 AM MDT TUE MAY 21 2013 WYZ101>119-221015- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 409 AM MDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FOR AREAS MAINLY ALONG AND EAST OF THE LARAMIE RANGE THROUGH THE WEEKEND. A FEW OF THE STORMS MAY BECOME STRONG OR SEVERE AT TIMES ESPECIALLY THIS WEEKEND. STAY TUNED TO FURTHER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-221015- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 409 AM MDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY THROUGH THE WEEKEND. A FEW OF THE STORMS MAY BECOME STRONG OR SEVERE AT TIMES ESPECIALLY THIS WEEKEND. STAY TUNED TO FURTHER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE COX
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.